Alert archive / Louisiana / Red Flag Warnings in 2026
Red Flag Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Feb 22, 2026, 11:43 AM CST for 19 parishes in Louisiana; 8 counties in Mississippi. It took effect at Feb 23, 2026, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2026, 11:43 AM CST (17:43 UTC)
- In effect from
- Feb 23, 2026, 9:00 AM CST
- Expired
- Feb 23, 2026, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
All 27 counties
Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The radar
The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -294 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692 WWUS84 KLIX 221743 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 1143 AM CST Sun Feb 22 2026 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN MONDAY... LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-230745- /O.NEW.KLIX.FW.W.0002.260223T1500Z-260224T0000Z/ /O.CON.KLIX.FW.W.0001.000000T0000Z-260223T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 1143 AM CST Sun Feb 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CRITICAL FIRE CONDITIONS FOR ALL OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST MONDAY FOR CRITICAL FIRE CONDITIONS FOR ALL OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... * AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, St. Helena, Washington, Iberville, West Baton Rouge, East Baton Rouge, Assumption, St. James, St. John The Baptist, Upper Lafourche, St. Charles, Upper St. Bernard, Upper Terrebonne, Lower Terrebonne, Lower Lafourche, Coastal Jefferson Parish, Wilkinson, Lower Plaquemines, Amite, Lower St. Bernard, Pike, Northern Tangipahoa, Walthall, Southeast St. Tammany, Western Orleans, Pearl River, Eastern Orleans, Northern St. Tammany, Southwestern St. Tammany, Hancock, Central Tangipahoa, Harrison, Lower Tangipahoa, Jackson, Northern Livingston, Southern Livingston, Western Ascension, Eastern Ascension, Upper Jefferson, Lower Jefferson, Upper Plaquemines and Central Plaquemines. * WINDS...North 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
253 WWUS84 KLIX 230714 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 114 AM CST Mon Feb 23 2026 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-232345- /O.CON.KLIX.FW.W.0002.260223T1500Z-260224T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 114 AM CST Mon Feb 23 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR CRITICAL FIRE CONDITIONS FOR ALL OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... * AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, St. Helena, Washington, Iberville, West Baton Rouge, East Baton Rouge, Assumption, St. James, St. John The Baptist, Upper Lafourche, St. Charles, Upper St. Bernard, Upper Terrebonne, Lower Terrebonne, Lower Lafourche, Coastal Jefferson Parish, Wilkinson, Lower Plaquemines, Amite, Lower St. Bernard, Pike, Northern Tangipahoa, Walthall, Southeast St. Tammany, Western Orleans, Pearl River, Eastern Orleans, Northern St. Tammany, Southwestern St. Tammany, Hancock, Central Tangipahoa, Harrison, Lower Tangipahoa, Jackson, Northern Livingston, Southern Livingston, Western Ascension, Eastern Ascension, Upper Jefferson, Lower Jefferson, Upper Plaquemines and Central Plaquemines. * WINDS...North 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 23 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
730 WWUS84 KLIX 232347 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 547 PM CST Mon Feb 23 2026 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST... .Wind speeds have diminished to 10 to 15 mph across the area, and should diminish further this evening, so the Red Flag Warning will be allowed to expire. LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-240100- /O.EXP.KLIX.FW.W.0002.000000T0000Z-260224T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 547 PM CST Mon Feb 23 2026 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR CRITICAL FIRE CONDITIONS FOR ALL OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... Wind speeds have diminished to 10 to 15 mph across most of the area and should diminish further this evening. Minimum relative humidities will still be between 25 and 35 percent on Tuesday across most of the area, with 10 to 15 mph winds. Humidity values should moderate considerably on Wednesday. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Feb 22, 6:22 AM CST, 5 hours 21 minutes earlier. Its key messages:
- Updated at 603 AM CST Sun Feb 22 2026
- Behind the front that passed Saturday evening, winds will be gusty (20-25mph), especially for the southshore and river parishes. A Wind Advisory is in effect Sunday morning through afternoon hours for areas south of I-10. Low relative humidities combined with the gusty winds will produce critical fire conditions across our area Sunday. A Red Flag Warning is in effect Sunday.
- A significant cool down is forecast Sunday into the beginning of the next work week. The coldest mornings will be Monday and Tuesday morning, with potential for light freeze conditions across areas north of the I-10/12 corridor mainly Tuesday morning. Freeze warning could be needed given the recent warm spell with some plants coming out of their cool season dormancy.
- We will warm up beyond Tuesday back to above normal temperatures by the end of the week. We will also see our next rain chances Thursday and Friday with a weak cold front.
Area forecast discussion, Feb 22, 6:22 AM CST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
622 AM CST Sun Feb 22 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 603 AM CST Sun Feb 22 2026
- Behind the front that passed Saturday evening, winds will be
gusty (20-25mph), especially for the southshore and river
parishes. A Wind Advisory is in effect Sunday morning through
afternoon hours for areas south of I-10. Low relative humidities
combined with the gusty winds will produce critical fire
conditions across our area Sunday. A Red Flag Warning is in
effect Sunday.
- A significant cool down is forecast Sunday into the beginning of
the next work week. The coldest mornings will be Monday and
Tuesday morning, with potential for light freeze conditions
across areas north of the I-10/12 corridor mainly Tuesday
morning. Freeze warning could be needed given the recent warm
spell with some plants coming out of their cool season dormancy.
- We will warm up beyond Tuesday back to above normal temperatures
by the end of the week. We will also see our next rain chances
Thursday and Friday with a weak cold front.
&&
.SHORT TERM...
(Tonight through Monday night)
Issued at 1055 PM CST Sat Feb 21 2026
An amplified shortwave impulse is currently digging across the
central plains is expected to eject across the Ohio Valley and
mid-Atlantic throughout the day on Sunday. In response to that
massive amount of lift via PVA and upper-level diffluence, a
surface low is expected to rapidly deepen overnight tonight and
during the day Sunday over the Carolinas. The strong cold front
associated with that surface low has pushed through the area and
into the Gulf. Because that low is rapidly deepening, the
pressure gradient behind the front is very tight, leading to very
gusty conditions with winds gusting to 25-30mph as of midnight
Saturday night. These sustained winds and gusts are expected to
remain elevated and get slightly stronger as we get daytime mixing
throughout the day today. Needless to say, with sustained winds
over 25mph and gusts around 35mph, a Wind Advisory will remain in
effect until 3pm. By that point, the surface low is expected to
pivot and move northeast across New England. This will help to
relax our pressure gradient and bring winds down below advisory
criteria.
The other factor behind the cold front is the very dry conditions
that follow behind it. Dew points were blended with NBM10 to try
to fall in line with the high-res guidance. This brought dew
points into the upper teens and low 20s for Sunday afternoon and
evening. These very low dew points coupled with air temps in the
mid to upper 50s bring in very low RH values of 20-25% across the
whole area. When you combine those very low RH values with wind
gusts around 25-30mph, fire weather starts becoming a big concern.
Because it is so dry and parts of the area are in D2 (Terrebonne
and surrounding parishes) and D3 drought (Wilkinson County and
surrounding counties/parishes), it will not take much to start a
fire on Sunday. So, if a fire were to start on Sunday, the strong
winds will help to spread that fire rapidly. Therefore, due to the
combination of dry RH values and high winds, a Red Flag Warning
has been issued for the entire area for Sunday afternoon and
evening due to the elevated fire threat. As the winds shut down
and we decouple late Sunday evening, winds and RH will return to
non-impactful levels overnight.
During the day Monday, another impulse looks to come down the back
side of the trough over the mid-Atlantic region. This impulse
looks to briefly enhance winds during the day to 15-20mph Monday
while still remaining below advisory or Red Flag conditions.
Although winds will not be as strong on Monday, RH values will
still be in the 25-30% range so it will not take very much to
start a fire again on Monday, but the lighter winds will help to
prevent anything from spreading fast. Since we do have a small
enhancement, stronger cold air advection is expected on Monday
during the day, so max temps were bumped down slightly from NBM to
account for that.
Shortwave ridging behind the trough is expected to make its way
across the central plains Monday night, and the NVA from it will
help filter a surface high pressure over the area. Having this
surface high on top of the arctic air that had been advecting in
will create the coldest morning of the forecast Tuesday morning.
Min temps were also bumped down to account for the efficient
radiative cooling under the high, which brings freezing conditions
all the way down to the River Parishes Tuesday morning. Some
argument that a freeze warning may be needed for the whole area
even though the northern half of the area has already had two
freeze warnings since we have had an extended period with above
normal temperatures and some of the blooming indices indicate that
some of the vegetation has started to bloom early across the
northern half of the area due to that warm spell. So, that will
likely be looked at closer during the day to see the extent for a
potential Freeze Warning Tuesday morning. One would likely be
needed regardless in the River Parishes is confidence remains that
they will see sub-freezing conditions, but the northern inclusion
is still a bit uncertain with the vegetation.
&&
.LONG TERM...
(Tuesday through Saturday night)
Issued at 1055 PM CST Sat Feb 212026
As the main upper-level trough pushes east over the Atlantic on
Tuesday, the trailing shortwave ridge is expected to also move
east across the Ohio River Valley. This also pushes its associate
high pressure eastward across the northeast Gulf. Once the high
pressure shifts east, we will return to a southerly onshore flow
which will promote a rather quick warming trend. So much so that
we are expected to be right back above average high temperatures
on Wednesday and remain that way through the end of the week.
Our next shot of rain seems to be on Thursday and Friday as a
trough makes its way through the mid-MS Valley. The medium-range
guidance seem to agree on the troughs placement and timing, just
not so much on strength. So, at this time, just expecting
scattered showers with its associated cold front as it passes
through Thursday/Friday.
&&
.AVIATION...
(12Z TAFS)
Issued at 603 AM CST Sun Feb 22 2026
While conditions will be VFR through the period, winds will be
very gusty out of the north. As a low pressure to our east deepens
our pressure gradient strengthens the winds today. LLWS looks
likely for most terminals this morning before we see it drop off.
It then becomes a concern once again overnight into early Monday.
By 12z Monday we should see winds relaxed for all areas.
&&
.MARINE...
Issued at 1055 PM CST Sat Feb 21 2026
A strong cold front has pushed through the coastal waters overnight.
Behind it, the combination of a tight pressure gradient and cold air
advection has caused winds to strengthen to Gale force and turn
offshore. Because of this, a Gale Warning is in effect for Sunday
morning through Sunday afternoon. The pressure gradient is expected
to relax Sunday afternoon, therefore, a Small Craft Advisory is in
effect from Sunday afternoon through Monday afternoon. A surface
high pressure looks to finally filter into the area Monday evening
and into Tuesday, so expect winds to shut down at that time and
return to benign marine conditions.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Red Flag Warning until 6 PM CST this evening for LAZ034>037-039-
046>048-056>060-064>071-076>090.
Wind Advisory until 3 PM CST this afternoon for LAZ046-056>060-
064>070-076>078-085>090.
GM...Gale Warning until noon CST today for GMZ530-532-534-536-538-550-
552-555-557-570-572-575-577.
Small Craft Advisory from noon today to noon CST Monday for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Red Flag Warning until 6 PM CST this evening for MSZ068>071-077-
080>082.
Wind Advisory until 3 PM CST this afternoon for MSZ085>088.
GM...Gale Warning until noon CST today for GMZ532-534-536-538-550-552-
555-557-570-572-575-577.
Small Craft Advisory from noon today to noon CST Monday for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...JZ
LONG TERM....JZ
AVIATION...HL
MARINE...JZThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 5:04 PM CST | Dense Smoke Advisory | LIX | Saint Tammany | 17 hr |
| Feb 21, 6:04 PM CST | Special Weather Statement | LIX | Hancock | 41 min |
Nearby
Red Flag Warnings in Louisiana, 2026Red Flag Warnings in Mississippi, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.